Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 23, NWS San Angelo, TX

April 23, 2007Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 23, 2007, 8:28 PM CDT for Fisher County, Nolan County, Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2007, 8:28 PM CDT (01:28 UTC)
Expired
Apr 23, 2007, 9:15 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Fisher County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 111 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 8:40 PM CDTHAIL 1.753 N Sweetwater, TXGOLF BALL SIZE HAIL ON RANCH ROAD 419 NEAR THE FISHER AND NOLAN COUNTY LINE.
Apr 23, 8:44 PM CDTHAIL 2.75N Sweetwater, TXBASEBALL SIZE HAIL NOW REPORTED ON RANCH ROAD 419 NEAR THE FISHER AND NOLAN COUNTY LINE
Apr 23, 9:00 PM CDTTORNADO5 Ne Roscoe, TXWITH THE LIGHTNING...IT APPEARED THAT TORNADO WAS ON THE GROUND. LARGE WALL CLOUD JUST NORTH OF THE AIRPORT AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 5:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1676 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 240128
TORSJT
TXC151-353-240215-
/O.NEW.KSJT.TO.W.0023.070424T0128Z-070424T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
828 PM CDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHERN FISHER COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES WEST OF
  SWEETWATER...MOVING EAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LAKE SWEETWATER BY 835 PM CDT...

LARGE HAIL UP TO BASEBALL SIZE HAIL IS ALSO LIKELY. THIS STORM IS
TRACKING EAST ALONG INTERSTATE 20.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3258 10066 3238 10055 3241 10016 3273 10015

$$
2 follow-up statements
000 
WWUS54 KSJT 240146
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT MON APR 23 2007

TXC151-353-240215-
/O.CON.KSJT.TO.W.0023.000000T0000Z-070424T0215Z/
NOLAN TX-FISHER TX-
843 PM CDT MON APR 23 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN
FISHER AND NORTHERN NOLAN COUNTIES...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST NORTHEAST OF 
SWEETWATER...MOVING EAST AT 20 MPH. THE STORM WILL  TRACK EAST AND
AND JUST NORTH OF OF INTERSTATE 20 THROUGH NORTHERN STERLING COUNTY.

BASEBALL SIZE HAIL WAS REPORTED AT 845 PM...AROUND 5 MILES NORTH OF 
SWEETWATER ALONG THE NOLAN AND FISHER COUNTY LINE.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
NOLAN AND SOUTHERN FISHER COUNTIES.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3259 10060 3238 10055 3241 10016 3273 10015

$$
000 
WWUS54 KSJT 240157
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT MON APR 23 2007

TXC151-353-240215-
/O.CON.KSJT.TO.W.0023.000000T0000Z-070424T0215Z/
NOLAN TX-FISHER TX-
855 PM CDT MON APR 23 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN
FISHER AND NORTHERN NOLAN COUNTIES...

AT 850 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED ABOUT 5 MILES NORTH OF SWEETWATER ALONG THE 
FISHER AND NOLAN COUNTY LINE...MOVING EAST AT 15 MPH. BASEBALL HAIL
IS ALSO LIKELY FROM 5 MILES NORTH TO 15 MILES NORTHEAST OF 
SWEETWATER.


THE TORNADO WILL BE NEAR...
  BUSBY BY 905 PM CDT...
  LAKE SWEETWATER BY 910 PM CDT...
  LONGWORTH BY 915 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3259 10060 3238 10055 3241 10016 3273 10015

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 6:45 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 23, 6:45 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT MON APR 23 2007

.UPDATE...
TORNADO WATCH FOR THE BIG COUNTY AND NORTHERN CONCHO VALLEY UNTIL
11 PM. SEVERE STORMS NORTH OF BIG SPRINGS MAY AFFECT FISHER
COUNTY TOWARD 8 PM.

&&

.PREV DISCUSSION... /ISSUED 637 PM CDT MON APR 23 2007/

UPDATE...
THUNDERSTORMS DEVELOPING ALONG DRYLINE NEAR BIG SPRINGS WILL
NOT BE AFFECTING TAFS. SCATTERED THUNDERSTORMS THAT DEVELOPED
IN MEXICO HOWEVER MAY AFFECT SONORA DURING THE NEXT FEW HOURS.
A BIT UNCERTAIN HOWEVER WHETHER THIS WILL CONTINUE...SO DID NOT
INCLUDE IN KSJT OR OTHER TAFS. IF IT DOES HOWEVER ... COULD
PRODUCE SOME STRONG/SEVERE STORMS.

OTHERWISE...MVFR STRATUS DEVELOPING FROM SOUTH TO NORTH THIS
EVENING. STRONG 50-55 KT LLJ DEVELOPING TONIGHT...SO ADDED LLWS
04-14Z. EXPECT SCATTERED THUNDERSTORMS DEVELOPING ALONG DRYLINE
FROM KSJT TO KABI TOMORROW AFTERNOON. KBBD AND KJCT WILL HAVE THE
BEST CHANCE OF SEEING THE STORMS.

PREV DISCUSSION... /ISSUED 410 PM CDT MON APR 23 2007/

SHORT TERM...
LATEST SATELLITE IMAGERY INDICATING MOISTURE PLUME CONTINUING TO
MOVE NORTHEAST ACROSS TEXAS FROM THE PACIFIC. THE UPPER-LEVEL
CLOSED LOW CONTINUES TO DIG SOUTH INTO NORTHERN ARIZONA. AT THE
SURFACE...A DRYLINE REMAINS JUST WEST OF OUR CWFA...MAINLY ALONG
AN AMARILLO...TO LUBBOCK...TO MIDLAND...TO SANDERSON LINE.

EXTRA WFO MIDLAND SOUNDING AT 18Z INDICATES A LOW-LEVEL CAP ALONG
WITH SOUTHWEST- TO WEST-WINDS PROFILE. AFTER COORDINATION WITH WFO
MIDLAND...BELIEVE SEVERE WEATHER THREAT FOR TONIGHT IS LOW. THE
SURFACE DRYLINE MAY MOVE A LITTLE CLOSER TO OUR CWFA.
HOWEVER...EXPECT IT TO PUSH BACK WEST OVERNIGHT TONIGHT.
THUS...WILL CONTINUE ONLY 20 POPS ACROSS THE BOARD WITH NO
MENTION OF SEVERE THUNDERSTORMS IN THE ZONE PRODUCT FOR TONIGHT.

FOR TOMORROW...EXPECT THE UPPER-LEVEL SYSTEM TO PUSH THE DRYLINE
BACK EAST AND ACROSS WEST CENTRAL TEXAS. THE BEST CHANCE FOR
SEVERE WEATHER WILL BE TOMORROW AFTERNOON ACROSS MOST OF WEST
CENTRAL TEXAS. THE ACTUAL TIMING OF THE DRYLINE REMAINS SOMEWHAT
UNCERTAIN WITH THE NAM SLIGHT FASTER. FOR NOW WILL GO WITH THE
HIGHEST POPS MAINLY ALONG AND EAST OF AN ABILENE...TO EDEN...TO
JUNCTION LINE. ALSO...WILL MENTION SOME STORMS MAY BE SEVERE
DURING THE AFTERNOON AND EVENING FOR PERIODS TWO AND THREE.
TEMPERATURE NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD.

LONG TERM...
MAIN FOCUS ON SHORT TERM TODAY. THUS...WILL CONTINUE DRY FORECAST
HERE FOR NOW WITH AFTERNOON HIGHS CONTINUING A SLIGHT WARMING
TREND THROUGH NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  82  54  77 /  30  40  40  10
SAN ANGELO 	 70  85  56  79 /  30  30  30  10
JUNCTION 	 70  85  59  82 /  20  40  60  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COKE-FISHER-NOLAN-STERLING.

&&

99/99/04
Hazardous weather outlook, Apr 23, 3:17 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 PM CDT MON APR 23 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-242030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
317 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS
TONIGHT AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE DRY LINE.
IF STORMS DEVELOP...SOME OF THEM WILL BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS TUESDAY AS THE
DRY LINE MOVES EAST ACROSS WEST CENTRAL TEXAS. THERE IS A SLIGHT
RISK OF SEVERE WEATHER ALONG AND EAST OF A THROCKMORTON...ABILENE...
SAN ANGELO...SONORA LINE...EXCEPT FOR A MODERATE RISK OF SEVERE
WEATHER ALONG AND EAST OF A BROWNWOOD TO SAN SABA LINE. THE MAIN
RISKS ARE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES ARE
POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...WITH SPOTTER
ACTIVATION LIKELY ON TUESDAY.

In the hours before

Special weather statement, Apr 23, 7:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 PM CDT MON APR 23 2007

TXZ049-054-240115-
NOLAN TX-FISHER TX-
721 PM CDT MON APR 23 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR NOLAN AND
FISHER COUNTIES...

AT 717 PM CDT...A SEVERE THUNDERSTORM 12 MILES WEST OF COLORADO
CITY...MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CAPITOLA...GANNON AND BUSBY BY 815 PM CDT

LOOK FOR WARNINGS TO BE ISSUED FOR FISHER..AND POSSIBLY THE
NORTHWEST CORNER OF NOLAN COUNTIES. LARGE HAIL UP TO GOLFBALL
SIZE...AND TORNADOES ARE LIKELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:40 PM CDTTornado WarningSJTFisher, Nolan50 min
Apr 23, 9:06 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor54 min
Apr 23, 9:58 PM CDTTornado WarningSJTJones32 min
Apr 24, 4:11 AM CDTLake Wind AdvisorySJTBrown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more15 hr
Apr 24, 4:11 AM CDTWind AdvisorySJTCoke, Fisher, Nolan, Sterling15 hr
Apr 24, 4:13 AM CDTRed Flag WarningSJTCoke, Fisher, Irion, Jones, Nolan, Sterling and 2 more16 hr
Apr 24, 11:03 AM CDTSevere Thunderstorm WarningSJTJones, Taylor42 min
Apr 24, 11:18 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels27 min
Apr 24, 11:47 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels28 min
Apr 24, 11:51 AM CDTSevere Thunderstorm WarningSJTThrockmorton9 min
Apr 24, 11:57 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor48 min
Apr 24, 12:15 PM CDTSevere Thunderstorm WarningSJTCoke, Coleman, Runnels30 min
Apr 24, 12:31 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton44 min
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford31 min
Apr 24, 4:04 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch41 min
Apr 24, 4:39 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Apr 24, 5:19 PM CDTSevere Thunderstorm WarningSJTSchleicher26 min
Apr 24, 5:25 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green50 min
Apr 24, 5:27 PM CDTSevere Thunderstorm WarningSJTBrown17 min
Apr 24, 5:39 PM CDTSevere Thunderstorm WarningSJTColeman36 min
Apr 24, 5:39 PM CDTTornado WarningSJTConcho, Tom Green36 min
Apr 24, 5:50 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton25 min
Apr 24, 6:06 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman24 min
Apr 24, 6:07 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher23 min
Apr 24, 6:13 PM CDTTornado WarningSJTColeman, Concho, McCulloch47 min
Apr 24, 6:15 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton45 min
Apr 24, 6:21 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher24 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningSJTBrown47 min
Apr 24, 6:46 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch29 min
Apr 24, 6:48 PM CDTTornado WarningSJTBrown27 min
Apr 24, 6:59 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba46 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.